I am getting increasingly worried about being on Seretide even though my doctor has told me that there is nothing to worry about. I have been taking it for over 5 years and even though I feel good most of the time now and feel it has affected my fitness. ( do go to the gym regularly).I often get pains in my legs and back and reading the posts here it seems that Seretide might have something to do with it. That's not such a problem. The main thing that is worrying me is the raging tickle in my throat/chest and constant coughing or clearing throat. I am a singer and now I cannot sing properly without going into a coughing fit, eyes watering and gasping.

I am seriously considering coming off the seretide but am worried about going into the asthma state where I cant breath and wheeze all the time. Before I took it I was in a state and could hardly walk catching my breath.

I am seriously worried about the long-term effects.

4 Replies

  • Seretide

    Hi Les

    I'm wondering whether you may have my problem. In addition to asthma I have laryngeal reflux and am just recovering from a vocal cord nodule. I too am a singer but have been banned from singing by ENT and am only just getting back very slowly. The reflux causes the need to clear your throat all the time as there's loads of mucus. The more you cough and clear your throat the worse the throat gets. I've been told to sip water all day and swallow instead of clearing my throat. The regime takes some getting used to but along with omeprazole it's working. The ENT consultant said that the reflux was making my asthma worse and making me cough more (I cough not wheeze). As for the leg too. Horrendous most nights and lots of people on here have attributed that to Seretide.

  • I would be interested to hear more views about this drug and long term use. I have been changed on to Seretide within the last month and have to go back for a review on 30/08 (my symptoms are triggered by exertion). My asthma has greatly improved (ie recovery from an attack within 15 minutes the other day). I am also on a proton pump inhibitor (Lansoprazole for gastric reflux) but haven't linked side effects to my asthma as the mucus and coughing symptoms developed a long time after starting on those, I was diagnosed with asthma only 2 years ago, although I suppose they don't help. I get much less mucus to cough up on Seretide (unless I am weak and have the odd cigarette although I have tried really hard to give up). Of course I can't comment on longer term effects - can anyone else?

  • I have taken seretide for the last few years with no problematic side effects apart from cramps when on a high dose. But if you're not happy with it, why don't you ask your doctor if you can try an alternative inhaler that does the same job? I've just changed from seretide to symbicort in an attempt to improve my symptoms - don't know if it'll make things any better yet for me - but there are other products out there if you don't feel it suits you. If you were in such a state before taking it, and it has improved your symptoms, then stopping it without introducing an alternative doesn't sound like a good idea though.

  • Thanks for this - this looks useful. I will try the water thing instead of coughing although it will be difficult as it a spontaneous action.

You may also like...